Hail, Van Wert
- When
- October 24, 6:26 PM EST
- Where
- Van Wert County, Middle Pt
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.850, -84.433
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Oct 24, 2:30 PM EST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EST WED OCT 24 2001
SQUALL LINE APPROACHING WRN CWA AND WILL MOVE ACROSS ENTIRE CWA
EARLY TNGT. MUCH COLDER BEHIND FRONT WITH SFC LOW CRANKING UP
OVER ERN LAKES THURSDAY INTO FRI. SFC GRAD IN ALL MDLS AND MOS
SUPPORT HIGH WIND WARNING NRN 2/3 CWA LATER TNT AND THURSDAY WITH
ADVISORY CRITERIA SOUTH. AFTER STORMS TNGT COLD AIR POURS
ACROSS LAKES BUT WITH SUCH STRONG WIND FIELDS TIME OVER LAKE WATERS
WILL BE DIMINISHED AND SHOULD HELP TO KEEP ACTIVITY FROM GETTING
OUT OF HAND. WILL CONTINUE CLDS...WINDS AND SHWRS INTO SAT AND THEN
BEGIN SLOW WARMUP INTO NEXT WEEK. BLEND OF MOS TMPS TOWARD
COOLER MAVS.
.IWX...HIGH WIND WARNING LATE TNGT AND THURSDAY NRN 2/3 CWA
WIND ADVISORY LATE TNGT AND THURSDAY SRN 1/3 CWA
RESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 5 SE MONROE IN .75 INCH HAIL
10/24/01 ADAMS REPORTED BY SHERIFF.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CHALMERS IN WIND DAMAGE
10/24/01 WHITE TREES DOWN. TV AND
RADIO TOWER DOWN.
REPORTED BY COOPERATIVE
OBSERVER.
0356 PM 6 NE LA PORTE IN TORNADO
10/24/01 LAPORTE REPORTED BY STORM
SPOTTER. HOUSE
DESTOYED. 1 TO 2 FOOT
DIAMETER TREES DOWN.
0500 PM KENDALLVILLE IN WIND DAMAGE
10/24/01 NOBLE POWER LINES DOWN.
BUILDING DAMAGED ON
EAST SIDE OF
KENDALLVILLE. REPORTED
BY HAM RADIO OPERATOR.INZ006>009-017-025-032-MIZ079>081-242330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 606 PM EST WED OCT 24 2001 ...TORNADO WATCH 797 HAS BEEN CANCELLED AND PARTS OF TORNADO WATCH 799 HAVE BEEN CANCELLED... THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE FOLLOWING COUNTIES AND THE TORNADO WATCH FOR THESE COUNTIES HAS BEEN CANCELLED... IN MICHIGAN...ST JOSEPH...BRANCH...HILLSDALE IN INDIANA...STEUBEN...LAGRANGE...NOBLE...DEKALB...WHITLEY... HUNTINGTON...AND GRANT. SEVERE WEATHER IS NO LONGER EXPECTED OVER THESE COUNTIES. TORNADO WATCH 801 REMAINS IN EFFECT UNTIL 1100 PM EST...1200 AM EDT. RES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM KENDALLVILLE IN WIND DAMAGE
10/24/01 NOBLE HENDRICKSON PLANT 3
DAMAGED AT
EAST INDUSTRIAL PARK. STRUCTURAL DAMAGE AT
RICHARDS CONSTRUCTION.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM (SBN)MICHIANA ARPT SO BEN IN 90 MPH TSTM GUST
10/24/01 ST.JOSEPH ASOS REPORT.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0429 PM TIPPECANOE IN TORNADO
10/24/01 MARSHALL TRAILER AND HOUSE
DAMAGED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The Northern Indiana radar (KIWX), 120 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270812, 5270814, 5270813.